Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suggest treatment for treating depression and smoking cessation

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
I was taking Bupropion XL(a round, white tablet with imprint WPI 3332, made by Watson)for six months as a supplement to my Sertraline. This was for treating depression and smoking cessation. I was able to quit smoking four months ago. I had no more cravings. Three weeks ago I was given a white oval shaped pill with the imprint 142. It is my understanding that any pharmaceutical company can make a generic if they change the formula. I started craving cigarettes the first week of usage. I smoked a couple the second week, and I bought a pack of cigarettes today. Whatever formula you are using now DOES NOT WARK! How can I get the WPI 3332 again?
Posted Mon, 10 Feb 2014 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Please, request for the WPI 3332 in pharmacies! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this problem. It can be so frustrating not to be able to lay hands on a drug that has proved to be very effective and has helped you so much over the past months. Though these drugs are supposed to be identical in everything except the manufacturer, these are still some of the difficulties we experience on the market. Some simply don't work as well like others for reasons no one can really tell. Because the pill with the imprint WPI 3332 helped a lot, you can tell your pharmacist you want nothing but that pill. If he or she doesn't have, then ask them in which pharmacy you can find it at. They should be able to provide you with this information. I hope this difficulty doesn't cause you to go back and start smoking cigarettes again because the longterm consequences are concerning.. New studies have shown that the consequences of tobacco are even more common that previously known. I hope this addresses your query fully. I wish you well and hope you get this drug back. Feel free to ask for clarifications or further information if need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: Suggest treatment for treating depression and smoking cessation 1 hour later
When I clicked on the ask button I was on the Watson Pharmaseuticals web site. I didn't look close enough. The web site says that Watson was recently acquired by Actavis. This is the company on the bottle I got from my pharmacy. Thank you for your prompt answer.
Answered by Dr. Chobufo Ditah 34 minutes later
Brief Answer: Thanks!! Detailed Answer: Thank you so much for following up with me and providing this additional piece. There are several different formulations of bupropion produced by different pharmaceutical companies. Wellbutrin is another formulation of bupropion but branded. I guess you can always get different formulations from different pharmacies around if you should search hard enough. You may want to call the pharmacy and inquire if they have a pill different from what you have before accepting your drugs to be called in there. I hope this helps. I really wish you find something working good for you again. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor